Alert archive / Nebraska / Frost Advisories in 2017

Frost Advisory 2, NWS North Platte, NE

May 23, 2017Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this frost advisory at May 23, 2017, 1:46 PM MDT for Cherry County, Sheridan County, Nebraska. It took effect at May 24, 2017, 3:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 23, 2017, 1:46 PM MDT (19:46 UTC)
In effect from
May 24, 2017, 3:00 AM MDT
Expired
May 24, 2017, 7:00 AM MDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Sheridan County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS73 KLBF 231946
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
246 PM CDT Tue May 23 2017

...Areas of frost expected to develop in the northeastern
Panhandle and northwestern Sandhills tonight...

.High pressure will build into western Nebraska overnight. The
combination of light winds, clear skies and dry conditions, will
allow lows to reach the lower 30s. Areas of frost are expected to
develop overnight, and will persist through sunrise Wednesday
morning. 

NEZ004-005-094-241300-
/O.NEW.KLBF.FR.Y.0002.170524T0900Z-170524T1300Z/
Sheridan-Eastern Cherry-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Cody, Eli, 
Merriman, and Kilgore
246 PM CDT Tue May 23 2017 /146 PM MDT Tue May 23 2017/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT
/7 AM MDT/ WEDNESDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 4 AM CDT /3 AM MDT/ to 8 AM CDT
/7 AM MDT/ Wednesday. 

* TEMPERATURE...Lows will bottom out in the lower 30s with the
  coldest temperatures over Sheridan county, and far northwestern
  Cherry county.

* IMPACTS...Plants which are sensitive to cold temperatures should
  be covered or brought in for the night.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

CLB
2 follow-up statements
419 
WWUS73 KLBF 240834 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
334 AM CDT Wed May 24 2017

...Areas of frost in the northeastern Panhandle and northwestern 
Sandhills through sunrise...

.High pressure will remain over western Nebraska overnight. The 
combination of light winds, clear skies and dry conditions, will 
allow lows to reach the lower 30s. Areas of frost are expected, 
and will persist through sunrise this morning.

NEZ004-005-094-241300-
/O.CON.KLBF.FR.Y.0002.170524T0900Z-170524T1300Z/
Sheridan-Eastern Cherry-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Cody, Eli, 
Merriman, and Kilgore
334 AM CDT Wed May 24 2017 /234 AM MDT Wed May 24 2017/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* TEMPERATURE...Lows will bottom out in the lower 30s with the
  coldest temperatures over Sheridan county, and western Cherry 
  county. 

* IMPACTS...Plants which are sensitive to cold temperatures 
  should be covered or brought in for the night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Roberg
171 
WWUS73 KLBF 241232
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
732 AM CDT Wed May 24 2017

NEZ004-005-094-241345-
/O.EXP.KLBF.FR.Y.0002.000000T0000Z-170524T1300Z/
Sheridan-Eastern Cherry-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Cody, Eli, 
Merriman, and Kilgore
732 AM CDT Wed May 24 2017 /632 AM MDT Wed May 24 2017/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

Temperatures have warmed into the upper 30s. Therefore the frost
advisory will be allowed to expire. 

$$

Roberg

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 23, 11:25 AM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 23, 11:25 AM MDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1225 PM CDT Tue May 23 2017

.SYNOPSIS...
Issued at 336 AM CDT Tue May 23 2017

At 08z...surface low pressure was centered from northeast Iowa into
southern Wisconsin. An upper level low was center over central
Minnesota. A few showers extended across southern Minnesota into the
eastern Dakotas. Skies were becoming mostly cloudy in north central
Nebraska while remaining mostly clear in the southwest. Temperatures
ranging in the low to mid 40s.

&&

.SHORT TERM...(Today and tonight)
Issued at 336 AM CDT Tue May 23 2017

Today/Tonight...An upper level low centered in southern Minnesota
will drop south into central Iowa today. Weak disturbances on the
backside of the low will bring mainly a slight chance for showers
today to western Nebraska. Most models generate very little
precipitation with limited coverage. The layer below 850 mb will
remain fairly dry today. A slight chance mid morning in the north
central will bring slight chances southward into southwest Nebraska
this afternoon. Higher pops near 30 percent located in the eastern
four counties late morning through the afternoon. No mention for
showers tonight, except the far eastern zones until 8 pm cdt. Skies
will clear out from west to east this evening and overnight. Weak
high pressure will bring another chilly night. Lowest temperatures
from 34 to 37 degrees from the northwest and central Sandhills could
bring patchy frost late tonight. Elsewhere, temperatures in the
upper 30s to near 40.

.LONG TERM...(Wednesday through Monday)
Issued at 336 AM CDT Tue May 23 2017

A slow moving upper level low moving east to west across southern
Canada will be the main weather player during the long term period.
To start, Wednesday into Thursday, ridging aloft will build across
the area ahead of the upper low. This spells warmer conditions, with
highs in the upper 60s and 70s and mainly dry conditions.

Friday into Saturday the upper low moves into Manitoba. A
disturbance will dive southeast on the backside of the upper low
across the northern Rockies and into our area by Friday night.
Scattered showers and thunderstorms will be possible Friday
afternoon and Friday night as this passes through the area. A weak
cold front will also accompany the disturbance, with highs in the
mid 60s to lower 70s. General northwest flow aloft dominates Sunday,
with the ECMWF advertising a surge of warmer air at 850mb and highs
in the mid to upper 70s. For now will keep around 70 degrees for the
highs with an outside chance of a shower or thunderstorm across
northern Nebraska.

Another disturbance rotates south-southeast around the upper low
Sunday night into Monday. Again a slight chances for showers as this
occurs, with highs cooling back a couple of degrees into the 65 to
70 degree range. All in all not a bad looking Memorial Day weekend
weatherwise.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1224 PM CDT Tue May 23 2017

Increased winds and a lowering of ceiling will be the main
aviation concerns for the next day. As clouds increase this
afternoon, isolated showers are expected to develop. At this time,
confidence in showers impacting either TAF site is low and
therefore, have been left out of the TAF forecast. The main
concern for showers will be east of a Broken Bow to Springview
line, and even then, shower chances will be under 30 percent.
Winds decrease and clouds scatter out overnight. Clear to mostly
clear skies and winds under 5 knots are expected by Wednesday
morning at both terminals.

&&

.HYDROLOGY...
Issued at 336 AM CDT Tue May 23 2017

Rivers of concern include: South Platte, and Elkhorn. The South
Platte river is expected to go up from northeast CO to Roscoe, NE to
North Platte, NE attributable to heavy precip and snow melt across
eastern CO. At Roscoe, the river has begun to rise and is forecast
to rise above Action Stage (three-quarters bankfull) on Wednesday,
and above Action Stage Friday at North Platte. Those with interests
near or on the South Platte river should stay tuned for updates.
Lastly, the Elkhorn River near Atkinson remains slightly above
action stage, but should fall below tonight. Downstream, the north
and south fork of the Elkhorn river near Ewing continues to rise,
but will remain below action stage.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Taylor
AVIATION...Kulik
HYDROLOGY...Roberg
Hazardous weather outlook, May 23, 10:12 AM MDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1112 AM CDT Tue May 23 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-241030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1112 AM CDT Tue May 23 2017 /1012 AM MDT Tue May 23 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Areas of frost are expected over the northeastern Nebraska
panhandle and portions of the northwestern sandhills tonight.
Patchy frost will be possible across portions of the western
sandhills, portions of north central Nebraska, as well as the
Platte River Valley.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Thunderstorms are possible Thursday through Saturday. The
potential for severe weather is low at this time.

Elevated river levels are expected along the South Platte river
at Roscoe and North Platte later this week. At this time, no
flooding is expected, however the river is expected to crest on
Thursday at Roscoe and Friday at North Platte, then fall into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Buttler

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:12 PM MDTSpecial Weather StatementLBFDeuel48 min

Nearby

Frost Advisories in Nebraska, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.